swollen, red tonsils, 2 weeks, Z-pac not working, no white pockets....what is it??
I am 26 years old. Almost 2 weeks ago I developed a sore throat, swollen tonsils (but no puss or pockets or fever) and slightly swollen lymph nodes under my jaw. I went to the clinic, took a strep test and it was negative. I was told it was either from the post nasal drip from my allergies or viral. She told me that if my sore throat didn't get any better by the 7th day from the first day of sympoms to take z-pac that she prescribed. The next day I woke up with all of the symptoms of a cold, runny nose, sneezing, cough but still no fever or puss pockets in my throat. that lasted for about 5 days. by that time the cold was almost gone and the sore throat was gone but my tonsils were still swollen. I finished the 5 day z-pac yesterday (which would be the 13th day since symptoms appeared) but my tonsils are STILL swollen and red. My throat no longer hurts and the Lymph nodes under my jaw are almost back to normal. There are no pus pockets or yellow suff on my tonsils. They are just red and swollen and a little painful. I have allergies and take Claranix-D daily. Can swollen tonsils be due to allergies? The only times I have ever had swollen tonsils is when I had strep years ago. If it was bacterial shouldn't it be almost gone by now from the meds?
It sounds like it was viral even though you were given antibiotics just to be safe and prevent secondary infections.It may take your tonsils up to a month to look the same as they can still be fighting infection in your body. Drink lots of water and call the dr if you get a fever. Otherwise, just be patient and you should be back to normal before long.
My tonsils are red and thoart scratchy in the back towards the top of my mouth..its on an off all summer. Some days its like that and some days its not. Most of the time it is though. I took antibiotics just incase but it's been this way since the summer began and still happening. People are telling me its allergy related its just very annoying and allergy meds make me sleepy .. Could it be something worse?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.